Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 778, NWS Jackson, MS

November 26, 2003Chicot County, Arkansas; Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2003, 10:33 PM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2003, 10:33 PM CST (04:33 UTC)
Expired
Nov 26, 2003, 11:05 PM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Chicot County, AR, Washington County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2003-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2003-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270433
SVRJAN
ARC017-MSC151-270505-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CST WED NOV 26 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 1105 PM CST

* AT 1033 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF GREENVILLE...OR ABOUT 6
  MILES SOUTHEAST OF LAKE VILLAGE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR GREENVILLE AT 1040 PM CST
  BE NEAR METCALFE AT 1040 PM CST
  BE NEAR GREENVILLE AIRPORT AT 1045 PM CST

HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.

LAT...LON 3340 9098 3332 9105 3324 9110 3333 9128
          3353 9113 3354 9087

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 26, 8:20 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST WED NOV 26 2003

.DISCUSSION...
SOUTHERLY FLOW CONTINUES TO GRADUALLY INCREASE ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT IN ADVANCE OF A LEAD SHORTWAVE
APPROACHING FROM THE WEST. STRONG LOW-LEVEL THETAE ADVECTION HAS
LEAD TO LIGHT AND SCATTERED RAIN SHOWERS OVER PORTIONS OF THE CWA
ALREADY. HEAVIER SHOWERS AND THUNDERSTORMS THUS FAR THIS EVENING
HAVE BEEN CONCENTRATED OVER EASTERN TX AND WESTERN LA. WITH THE
SHORTWAVE CLOSING IN AN INCREASED LOW LEVEL JET WILL NUDGE EAST TO
THE MISSISSIPPI RIVER OVER THE NEXT FEW HOURS AND WILL RESULT IN
HIGHER LEVELS OF ISENTROPIC UPGLIDE. THE WEAKENING OF A CAP AROUND
THE 700 MB LEVEL COINCIDENT WITH THIS JET REGION WILL ALLOW THE
ATMOSPHERE TO GAIN MORE INSTABILITY (-2 TO -3 LIS)...ALBEIT OF AN
ELEVATED NATURE. THE GOING FORECAST HANDLES THE EVOLUTION OF THESE
EVENTS QUITE WELL AND CATEGORICAL POPS WEST OF THE RIVER BEFORE 6Z
APPEARS DEFINITELY PLAUSIBLE. LARGE SCALE ASCENT SHOULD EXPAND EVEN
FURTHER EAST THROUGH THE EARLY MORNING HOURS AND INCREASED POPS
INCLUDED AFTER MIDNIGHT IN THE GOING FORECAST LOOK ON TRACK.

AN UPDATE WILL BE SENT SHORTLY TO COVER TWEAKS IN THE TEMPERATURE
FORECAST FOR THE REST OF THE NIGHT. SOUTHEAST WINDS AND THICKENING
CLOUDS OVER NORTHERN AND EASTERN MISSISSIPPI HAVE ALLOWED FOR LITTLE
DROPOFF IN READINGS POST SUNSET. OTHER LOCALES IN THE CWA HAVE BEEN
NEARLY STABLE. I AM EXPECTING LOWS TO OCCUR IN ALL AREAS NEAR...OR
BEFORE...MIDNIGHT WITH SURFACE MOISTURE AND WARM AIR ADVECTION
CAUSING A SLOW RISE IN READINGS DURING THE EARLY MORNING. ALL OTHER
PARAMETERS LOOK GOOD.
&&

.JAN WATCHES/WARNING/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Nov 26, 1:57 PM CST, 8 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271957-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CST WED NOV 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS EXTREME
SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL
MISSISSIPPI BEGINNING SHORTLY AFTER MIDNIGHT IN THE WEST AND
CONTINUING THROUGH THE AFTERNOON ON THANKSGIVING DAY.  SOME OF
THE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BECOME
SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL. IN
ADDITION...THERE WILL BE THE POSSIBILITY FOR A COUPLE OF
TORNADOES TO DEVELOP SOUTH OF HIGHWAY 84.

A DEVELOPING SURFACE LOW OVER SOUTH TEXAS IS EXPECTED TO TRACK TO
THE NORTHEAST TONIGHT. AS IT APPROACHES...A WARM AND MOIST
SOUTHERLY FLOW WILL PUMP UNSTABLE AIR INTO THE FORECAST AREA.
MEANWHILE...ALOFT...A FAVORABLE WIND SHEAR PROFILE FOR SEVERE
THUNDERSTORMS WILL DEVELOP AND PUSH EAST TO BE OVER THE REGION AS
WELL. LOW LEVEL DIRECTIONAL SHEAR IS NOT EXPECTED TO BE VERY
GOOD... BUT A FEW BOUNDARY COLLISIONS COULD BRIEFLY SPAWN A FEW
TORNADOES SOUTH OF HIGHWAY 84. CONDITIONS ACROSS THE AREA SHOULD
BEGIN TO IMPROVE TOMORROW EVENING AS THE SYSTEM MOVES INTO
ALABAMA.

...FLOODING...
A POTENTIAL FOR FLASH FLOODING EXISTS OVER PORTIONS OF
SOUTHEASTERN MISSISSIPPI THURSDAY...MAINLY FROM MID MORNING
THROUGH THE AFTERNOON. ELSEWHERE ACROSS THE AREA...PONDING ON
AREA ROADS WILL BE POSSIBLE IN THE LOW LYING AREAS AS WELL AS IN
POOR DRAINAGE AREAS.

THE FLOW OF THE WARM AND VERY MOIST AIRMASS INTO THE
REGION...COUPLED WITH AN ANTICIPATED SLOW EASTWARD TRACK OF THE
SYSTEM WILL TRANSLATE TO HIGH RAINFALL AMOUNTS OVER THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 10:03 PM CSTSevere Thunderstorm WarningJANChicot27 min
Nov 27, 5:47 PM CSTSevere Thunderstorm WarningJANAshley43 min
Nov 27, 2:04 AM CSTSevere Thunderstorm WarningJANAdams, Franklin61 min
Nov 27, 2:39 AM CSTFlash Flood WarningJANAdams61 min
Nov 27, 3:35 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith45 min
Nov 27, 3:50 AM CSTTornado WarningJANJefferson Davis, Lawrence45 min
Nov 27, 4:07 AM CSTTornado WarningJANMarion48 min
Nov 27, 4:19 AM CSTTornado WarningJANCovington46 min
Nov 27, 4:32 AM CSTTornado WarningJANJefferson Davis, Lawrence43 min
Nov 27, 4:42 AM CSTTornado WarningJANJones43 min
Nov 27, 4:57 AM CSTTornado WarningJANJasper58 min
Nov 27, 5:14 AM CSTTornado WarningJANJefferson Davis46 min
Nov 27, 5:22 AM CSTTornado WarningJANJones18 min
Nov 27, 5:27 AM CSTTornado WarningJANCovington43 min
Nov 27, 5:32 AM CSTTornado WarningJANLawrence43 min
Nov 27, 5:43 AM CSTTornado WarningJANJones47 min
Nov 27, 7:25 AM CSTFlash Flood WarningJANJones95 min
Nov 27, 4:34 PM CSTSevere Thunderstorm WarningJANHinds, Warren46 min
Nov 27, 5:35 PM CSTSevere Thunderstorm WarningJANAttala, Madison45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.